Wisconsin, 2024Flash Flood in Wisconsin, August 16, 2024
August 16, 2024 · NWS MKX · 1 event in 1 county or zone
Persistent thunderstorms produced flash flooding and nearly 5 inches of rain in the Sheboygan area as low pressure slowly moved through the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Persistent thunderstorms produced flash flooding and nearly 5 inches of rain in the Sheboygan area as low pressure slowly moved through the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Aug 16, 1:12 PM CST, 1 hour 25 minutes earlier. Its key messages:
- Numerous thunderstorms developing this afternoon with the main window from 20Z-02Z. Small hail and gusty winds expected but a few severe thunderstorms are possible.
- Showers likely with scattered storms for Sat as a cold front moves through S WI.
Area forecast discussion, Aug 16, 1:12 PM CST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
212 PM CDT Fri Aug 16 2024
.KEY MESSAGES...
- Numerous thunderstorms developing this afternoon with the main
window from 20Z-02Z. Small hail and gusty winds expected but
a few severe thunderstorms are possible.
- Showers likely with scattered storms for Sat as a cold front
moves through S WI.
&&
.SHORT TERM...
Issued 147 PM CDT Fri Aug 16 2024
Tonight through Sunday:
MLCAPE of 1500-2000 J/KG is present this afternoon with sct
shower and storm development underway. A well organized
shortwave trough approaching sw WI will move across srn WI into
the early evening. Numerous showers and storms are expected to
develop with the the main window from 20Z-02Z as depicted on
the HREF. The effective shear will remain 20-25 kts this
afternoon but still enough for storm maintenance and
organization, thus cannot rule out a few SVR storms with large
hail and damaging winds.
The sfc low will move across Lake MI this evening reaching srn
Lake Huron by 00Z Sun. Its cold front and another vorticity
maximum will move through srn WI on Sat. 50-70 percent chances
for showers and storms are forecast for ern WI with lesser
chances to the west. 500 mb heights will then be rising Sat nt-
Sun bringing a return of some sunshine for Sun, but still a
slight chance for a shower over sern WI. Temperatures will
remain near normal for this period.
Gehring
&&
.LONG TERM...
Issued 147 PM CDT Fri Aug 16 2024
Monday through Friday:
An upper ridge will prevail over the central and srn Rockies
and the high plains through the week. Sfc high pressure will
remain in the vicinity of WI during this period. Pleasant and
dry summer weather is expected. Temperatures will be near or
slightly below normal.
Gehring
&&
.AVIATION...
Issued 147 PM CDT Fri Aug 16 2024
Sct-bkn035-040 cumulus this afternoon. Numerous showers and
storms expected from 21Z-02Z. Low Cigs of 600-1900 feet
developing from west to east across S WI this evening. The low
Cigs will continue through Sat AM then MVFR Cigs for the early
afternoon becoming sct-bkn035. Scattered showers and storms
expected for Sat.
Gehring
&&
.MARINE...
Issued 147 PM CDT Fri Aug 16 2024
Low pressure near 29.7 inches over northwest Wisconsin will
slowly move across northern Wisconsin this afternoon and tonight,
and to southern Lake Huron by the end of Saturday. Modest south
winds today will become westerly late this evening for the south
half, and variable winds for the north half. The winds will then
transition to breezy north to northwest winds for the weekend. The
winds will gradually weaken early next week as high pressure
arrives over the lake by Tuesday. Scattered thunderstorms can be
expected over the lake today into Saturday evening.
A Small Craft Advisory may be needed Sunday afternoon and night
from Sheboygan to Winthrop Harbor due to breezy north winds and
high waves.
Gehring
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 16, 12:38 PM CST, 1 hour 59 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
138 PM CDT Fri Aug 16 2024
WIZ046-047-051-052-056>060-062>072-171845-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
138 PM CDT Fri Aug 16 2024
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...This Afternoon and Tonight
Scattered to numerous thunderstorms will continue to develop this
afternoon and linger into the early evening. Some will become
strong with small hail and gusty winds. The severe weather threat
remains low.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
A few showers and thunderstorms are possible again by Saturday
afternoon. Any storms should be short lived. Dry weather then
follows next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed for this afternoon and early
evening.
LMZ643>646-171845-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
138 PM CDT Fri Aug 16 2024
This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...This Afternoon and Tonight
Scattered thunderstorms can be expected this afternoon and early
evening. Small hail and gusty winds are possible with any storms.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
A few showers or thunderstorms are possible by Saturday afternoon.
Otherwise, breezy northerly winds are expected later this weekend
into early next week. A Small Craft Advisory may be needed Sunday
afternoon and night.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-171845-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
138 PM CDT Fri Aug 16 2024
This Hazardous Weather Outlook is for the open waters of Lake
Michigan.
.DAY ONE...This Afternoon and Tonight
Scattered thunderstorms can be expected later this afternoon and
early evening. Small hail and gusty winds are possible with any
storms over the lake.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Breezy northerly winds are expected over Lake Michigan this
weekend into Monday. High waves will occur over the central and
southern portions of the lake later Saturday into Sunday. Widely
scattered showers and thunderstorms will also occur this weekend,
before drying out early in the week.
www.weather.gov/mkx
Flash Flood, Sheboygan
- When
- August 16, 2:37 PM CST to 4:30 PM CST
- Where
- Sheboygan County, 1.06 mi NE of Sheboygan to 1.16 mi SW of Kohler
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 43.759, -87.703
Street flooding on the south side of Sheboygan, including removed manhole covers from flooding sewers. Pictures of streets and yards flooded on the south side.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in South Carolina, August 16, 20242 deaths · 2 events
- Flash Flood and Hail in Ohio, August 16 to 17, 2024$310,000 · 1 in hail · 16 events
- Flash Flooding and Flooding in Missouri, August 16, 2024$105,000 · 69 kt wind · 30 events
- Flash Flooding and Hail in Oklahoma, August 16 to 17, 2024$129,000 · 2 in hail · 14 events
- Hail and Damaging Winds in Alabama, August 16 to 18, 2024$3,000 · 1.75 in hail · 65 events
- Damaging Winds in Arkansas, August 16, 2024$92,000 · 74 kt wind · 10 events
- Hail and Damaging Winds in Kansas, August 16, 2024$93,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Oklahoma, August 16, 2024$35,000 · 1 in hail · 6 events
- Damaging Winds in Alabama, August 16, 2024$22,000 · 56 kt wind · 6 events
- Hail and Damaging Winds in Kansas, August 16 to 17, 20242.75 in hail · 19 events
- Excessive Heat and Heat in Alabama, August 16, 202413 events
- Damaging Winds in Tennessee, August 16, 202461 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1203057.